Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 7, NWS Wakefield, VA

November 4, 20084 counties in Virginia; Worcester County, Maryland; Camden County, Currituck County, Pasquotank County, North Carolina

NWS Wakefield, VA issued this wind advisory at Nov 4, 2008, 3:38 PM EST for 4 counties in Virginia; Worcester County, Maryland; Camden County, Currituck County, Pasquotank County, North Carolina. It took effect at Nov 5, 2008, 7:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2008, 3:38 PM EST (20:38 UTC)
In effect from
Nov 5, 2008, 7:00 AM EST
Expired
Nov 6, 2008, 12:00 AM EST
In force
17 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Camden County, NC, Currituck County, NC, Pasquotank County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2008-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2008-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 042038
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EST TUE NOV 4 2008

NCZ017-102-050445-
/O.NEW.KAKQ.WI.Y.0007.081105T1200Z-081105T2200Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
338 PM EST TUE NOV 4 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST WEDNESDAY. 

LOW PRESSURE WILL INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE
CAROLINA COAST TONIGHT. THIS LOW WILL TRACK NORTHEAST ALONG THE
MID ATLANTIC COAST WEDNESDAY BEFORE MOVING FARTHER OFFSHORE BY
THURSDAY. STRONG WINDS WILL AFFECT CURRITUCK COUNTY...DUE TO THE
STRENGTHENING OF THIS LOW PRESSURE SYSTEM. NORTHEAST WINDS OF 20
TO 30 MPH...WITH GUSTS TO 50 MPH ARE POSSIBLE BEGINNING WEDNESDAY
MORNING AND CONTINUING THROUGH WEDNESDAY AFTERNOON. WINDS WILL
DIMINISH SLIGHTLY BY WEDNESDAY EVENING BUT WILL STILL BE STRONG
AROUND 20 TO 30 MPH THROUGH WEDNESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SMF
8 follow-up statements
000 
WWUS71 KAKQ 050336
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1036 PM EST TUE NOV 4 2008

NCZ017-102-051200-
/O.CON.KAKQ.WI.Y.0007.081105T1200Z-081105T2200Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
1036 PM EST TUE NOV 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM EST
WEDNESDAY...

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE CAROLINA COAST TONIGHT. THIS LOW WILL TRACK NORTHEAST
ALONG THE MID ATLANTIC COAST WEDNESDAY BEFORE MOVING FARTHER
OFFSHORE BY THURSDAY. STRONG WINDS WILL AFFECT CURRITUCK
COUNTY...DUE TO THE STRENGTHENING OF THIS LOW PRESSURE SYSTEM.
NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH ARE
POSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING THROUGH
WEDNESDAY AFTERNOON. WINDS WILL DIMINISH SLIGHTLY BY WEDNESDAY
EVENING BUT WILL STILL BE STRONG AROUND 20 TO 30 MPH THROUGH
WEDNESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

44
000 
WWUS71 KAKQ 050855
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 AM EST WED NOV 5 2008

NCZ017-102-051700-
/O.CON.KAKQ.WI.Y.0007.081105T1200Z-081105T2200Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
355 AM EST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE MID ATLANTIC COAST TODAY AND TONIGHT. THE CIRCULATION
AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT
ACROSS THE NORTHERN OUTER BANKS. NORTHEAST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY. WINDS WILL BEGIN TO DIMINISH
THIS EVENING BUT WILL STILL REMAIN BETWEEN 20 TO 30 MPH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS 
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

44
000 
WWUS71 KAKQ 051612
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1112 AM EST WED NOV 5 2008

NCZ015-016-052200-
/O.EXA.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/
PASQUOTANK-CAMDEN-
INCLUDING THE CITY OF...ELIZABETH CITY
1112 AM EST WED NOV 5 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION
AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT
ACROSS THE NORTHEASTERN NORTH CAROLINA. NORTHEAST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY...WITH THE GREATEST
THREAT FOR DAMAGING WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17
IN NORTHEASTERN NORTH CAROLINA. WINDS WILL BEGIN TO DIMINISH LATE
THIS AFTERNOON AND THIS EVENING BUT WILL STILL REMAIN BETWEEN 20
TO 30 MPH TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NCZ017-102-052200-
/O.CON.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
1112 AM EST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION
AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT
ACROSS THE NORTHEASTERN NORTH CAROLINA. NORTHEAST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY...WITH THE GREATEST
THREAT FOR DAMAGING WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17
IN NORTHEASTERN NORTH CAROLINA. WINDS WILL BEGIN TO DIMINISH LATE
THIS AFTERNOON AND THIS EVENING BUT WILL STILL REMAIN BETWEEN 20
TO 30 MPH TONIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

05
000 
WWUS71 KAKQ 051624 CCA
NPWAKQ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1123 AM EST WED NOV 5 2008

NCZ015-016-052200-
/O.EXA.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/
PASQUOTANK-CAMDEN-
INCLUDING THE CITY OF...ELIZABETH CITY
1123 AM EST WED NOV 5 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION
AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT
ACROSS THE NORTHEASTERN NORTH CAROLINA. NORTHEAST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY...WITH THE GREATEST
THREAT FOR DAMAGING WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17
IN NORTHEASTERN NORTH CAROLINA. WINDS WILL BEGIN TO DIMINISH LATE
THIS AFTERNOON AND THIS EVENING BUT WILL STILL REMAIN BETWEEN 20
TO 30 MPH TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NCZ017-102-052200-
/O.COR.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
INCLUDING THE CITY OF...COROLLA
1123 AM EST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION
AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT
ACROSS FAR NORTHEASTERN NORTH CAROLINA. NORTHEAST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY...WITH THE GREATEST
THREAT FOR DAMAGING WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17
IN NORTHEASTERN NORTH CAROLINA. WINDS WILL BEGIN TO DIMINISH LATER
THIS AFTERNOON AND THIS EVENING BUT WILL STILL REMAIN BETWEEN 20
TO 30 MPH TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

05
000 
WWUS71 KAKQ 051903
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
203 PM EST WED NOV 5 2008

MDZ024-025-VAZ095-097>100-060315-
/O.EXB.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/
INLAND WORCESTER-MARYLAND BEACHES-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
203 PM EST WED NOV 5 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION
AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT
ACROSS IMMEDIATE COASTAL LOCATIONS ACROSS SOUTHEASTERN
VIRGINIA...AND THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE.
NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
POSSIBLE TODAY THROUGH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NCZ015>017-102-052200-
/O.CON.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA
203 PM EST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS71 KAKQ 052032
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
332 PM EST WED NOV 5 2008

NCZ015>017-102-060300-
/O.EXT.KAKQ.WI.Y.0007.000000T0000Z-081106T0300Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA
332 PM EST WED NOV 5 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. 

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION
AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG PRESSURE
GRADIENT...AND GUSTY WINDS ACROSS NORTHEASTERN NORTH CAROLINA
THROUGH THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS
TO 50 MPH ARE POSSIBLE...WITH THE GREATEST THREAT FOR DAMAGING
WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17 IN NORTHEASTERN
NORTH CAROLINA. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.


$$

MDZ024-025-VAZ095-097>100-060445-
/O.CON.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/
INLAND WORCESTER-MARYLAND BEACHES-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
332 PM EST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION
AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG PRESSURE
GRADIENT...AND GUSTY WINDS ACROSS IMMEDIATE COASTAL LOCATIONS
ACROSS SOUTHEASTERN VIRGINIA... AND THE LOWER MARYLAND AND
VIRGINIA EASTERN SHORE. NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY THROUGH EARLY THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

05
000 
WWUS71 KAKQ 060244
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
944 PM EST WED NOV 5 2008

NCZ015>017-102-060345-
/O.CAN.KAKQ.WI.Y.0007.000000T0000Z-081106T0300Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA
944 PM EST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

NORTH TO NORTHWEST WINDS OF 20 TO 25 MPH...WITH GUSTS UP TO 35 MPH
CAN BE EXPECTED THROUGH EARLY MORNING.



$$

VAZ095-097-098-060345-
/O.CAN.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
944 PM EST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH
CAN BE EXPECTED THROUGH EARLY MORNING.

$$

MDZ024-025-VAZ099-100-060500-
/O.CON.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
944 PM EST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH
ALONG THE MID ATLANTIC COAST LATE THIS EVENING. THE CIRCULATION
AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG PRESSURE
GRADIENT...AND GUSTY WINDS ACROSS IMMEDIATE COASTAL LOCATIONS
OVER THE LOWER EASTERN SHORE. NORTH TO NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH AND/OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

BROWN
000 
WWUS71 KAKQ 060505
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1205 AM EST THU NOV 6 2008

MDZ024-025-VAZ099-100-060615-
/O.EXP.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1205 AM EST THU NOV 6 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH CAN BE EXPECTED
THROUGH EARLY MORNING.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 11:52 AM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Nov 4, 11:52 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1152 AM EST TUE NOV 4 2008

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP OFF THE CAROLINA
COAST THIS AFTERNOON...MOVING SLOWLY NORTHEAST ALONG THE COAST
THROUGH MIDWEEK. THIS LOW WILL EVENTUALLY MOVE WELL OFF THE MID
ATLANTIC COAST BY LATE IN THE WEEK. A COLD FRONT WILL APPROACH
FROM THE WEST AND EFFECT THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATE MORNING ANALYSIS DEPICTS INVERTED TROF FROM DEVELOPING
SOUTHERN STREAM LOW JUST OFF THE SC COAST. COMPLICATED FORECAST
TODAY AS MODELS CONTINUE TO DISAGREE WITH OVERALL EVOLUTION OF LOW
PRESSURE OFFSHORE AND ASSCD PRECIPITATION.

LGT PCPN FROM CONTINUING ISENTROPIC LIFT OVER THE CWA...BUT
RETURNS ARE VERY SPARSE ATTM WITH LTL IN THE WAY OF LLVL MIDLVL
WNDS THRU MID AFTN. A PEEK AT RUC AND 09Z SREF ARE VERIFYING BEST
THUS FAR THIS MORNING...AND SEEM TO KEEP PCPN LIGHT OVER THE NWRN
HALF OF THE AREA...FVX-PTB-SBY AND NORTH...THROUGH AT LEAST 20Z.
SOUTH OF THIS LINE...LLVL CONVERGENCE AND ISENTROPIC LIFT AHEAD OF
APPROACHING TROF WOULD PORTEND TO A CHC FOR LOCALLY HVY RAINFALL
(BRIEFLY) THIS AFTN. STILL...LOOKS MORE LK PERIODS OF RAIN MORE
THAN A CONTINUOUS RAINFALL WHICH WAS PRVSLY IN THE GRIDS.

REGARDING FLOOD WATCH OVER THE SE...AGREE WITH LATEST HPCQPF
DISCUSSION THAT ONGOING CONVECTION OFFSHORE MAY WELL ROB HEADLINE
AREA OF HEAVIEST RAINS. CONFIDENCE FOR FLOODING IN D2 DROUGHT
AREA (NC COUNTIES)...BUT 12Z 4NOV WOULD AT LEAST ARGUE FOR A
CHANCE OF SOME URBANIZED FLOODING IN USUAL SPOTS ACROSS THE
TIDEWATER AREA TONIGHT AND EARLY WED. RATHER THAN SWITCH
MIDSTREAM TO FLASH FLOOD HEADLINE...WL KEEP HEADLINES AS IS FOR
THE CWA.

AS TO TOTAL EVENT QPF...HAVE CONTINUED IDEA OF AN AVERAGE OF 2 TO
4 INCHES OF RAINFALL OVER SE CWA (LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE) THROUGH 12Z WED. HOWEVER...TWEAKED DOWN RAINFALL THRU
THE AFTERNOON AS PER CURRENT SAT/RADAR TRENDS. A GENERAL HALF INCH
TO AROUND 2 INCHES (FROM WEST TO EAST) ACROSS THE REMAINDER OF THE
CWA.

BREEZY TO WINDY CONDITIONS WILL BE CONFINED TO ERN THIRD OF THE CWA
(HIGHEST WINDS ALONG THE EXTREME COAST). WIND GUSTS OF 30-40 MPH
WILL BE POSSIBLE OVER IMMEDIATE COAST. TOOK TEMPS UPWARD ONLY AN
ADDITIONAL 3-5 DEGREES THIS AFTN WITH SIG CLD COVER...YIELDING
HIGHS NR 60 OVER THE NW...L/M 60S OVER THE SERN CWA.

ZFPAKQ SENT 1053 AM.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
WEDNESDAY AND BEYOND STILL VERY UNCERTAIN WITH RESPECT TO HOW LONG THE
COASTAL LOW WILL EFFECT THE ERN THIRD OF THE CWA. GREATEST CHANCES
FOR ADDITIONAL PRECIP OVER A HALF INCH BEYOND 12Z WED WILL BE MAINLY
CONFINED TO THE ERN THIRD OF THE CWA (ESP ERN SHORE).

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOW PRES PULLS NE AWAY FROM THE AREA LATER ON THURSDAY. HIGH PRES
BUILDS BACK IN FOR A BRIEF PERIOD LATE THU THRU FRI AFTN...THEN
LOW PRES MOVING EAST ACROSS THE GREAT LAKES DRAGS A COLD FRONT
THRU THE REGION FOR THE FIRST HALF OF THE WEEKEND. HIGH TEMPS AOB
CLIMO FRI/SAT...DROPPING TO MID 50S TO AROUND 60 FOR EARLY PART OF
NEXT WEEK POST FROPA. MDLS APPEAR TO HAVE SIMILAR TIMING WITH THIS
FRONT...BUT WITH IT BEING SO EARLY IN THE FORECAST PERIOD...OPTED
TO INCLUDE CHC POPS ATTM.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
WDSPRD IFR/LIFR CNDTNS OVR RGN ATTM XCPT FOR ECG WHERE CIGS HAVE
REMAINED ABV 3K FT. XPCT CIGS AOB 1K FT...AND LGT TO MDT RAIN /
FOG TO REDUCE VSBYS TO BTWN 2-5SM THRU FCST PRD. SOME AREAS OF +RA
ACROSS SERN TAF SITES CUD REDUCE VSBYS EVEN FRTHR. GUSTS AOA 20KTS
ALRDY NOTED ACROSS NRN OB AND THESE GUSTY WNDS WILL CONT TO MOVE N
AS DAY PROGRESSES.

WDSPRD RAIN / IFR CNDTNS CONTINUE INTO WED. SLOW IMPROVEMENT ON
THU AS THE LOW MOVES FURTHER EAST. THE LOW DEEPENS WITH TIME AND
WINDS WILL BE GUSTY AT ORF AND ECG WED AND THU WITH THE DIRECTION
GRADUALLY SHIFTING FROM THE NE TO THE N OR NW.

&&

.MARINE...
SCA HEADLINES IN PLACE AND WILL REMAIN UP THRU AT LEAST WED NITE
AS LOW PRS INTENSIFYS AS IT MOVES SLOWLY UP THE MID ATLNTC COAST.
MODELS CONT TO HAVE DFRNT SOLNS WRT STRENGTH AND TRACK BY WED.
NOT OUT OF THE QSTN TO SEE SOME GALE FORCE GUSTS ACROSS CSTL WTRS
BY WED...BUT CONFIDENCE NOT HIGH ENUF ATTM TO GO WITH GALES. HAVE
KEPT GUSTS CAPPED ARND 30 KTS WITH THIS FCST PACKAGE.

SEAS CONT TO BUILD AND SHUD REACH 8 FT ALONG THE NRN OB BEACHES.
DUE TO THE FLOW BEING ONSHORE...HAVE ISSUED A HIGH SURF FOR CSTL
WTRS S OF VA/NC BRDR (WILL CARRY IT THRU TIL 15Z WED PER COORD
WITH MHX). WILL LET DAY SHIFT EVALUATE WHETHER OR NOT TO GO FRTHR
N WITH IT LATER TDY ONCE 12Z DATA ARRIVES.

LOW BEGINS TO PULL AWAY FROM RGN WED NITE AND THU...TURNING WNDS
INTO THE N THEN NW. CNDTNS BEGIN TO SLOWLY IMPROVE MY THU NITE AS
SYSTMS INFLUENCE BEGINS TO FADE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NCZ014>017-031-032-
     102.
     HIGH SURF ADVISORY UNTIL 10 AM EST WEDNESDAY FOR NCZ102.
VA...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VAZ091-093>098.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ632-633-
     650-652-654-656-658.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ630-631.

&&

SYNOPSIS...CCW/MAM
NEAR TERM...CCW/MAM
SHORT TERM...CCW
LONG TERM...SMF
AVIATION...MPR
MARINE...MPR
Hazardous weather outlook, Nov 4, 4:08 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 AM EST TUE NOV 4 2008

ANZ632-633-650-652-654-656-658-050915-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
408 AM EST TUE NOV 4 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ012-013-030-VAZ048-049-060>090-092-099-100-050915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ACCOMACK-
NORTHAMPTON VA-
408 AM EST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ014>017-031-032-VAZ091-093>098-050915-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-YORK-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
408 AM EST TUE NOV 4 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS...INCLUDING RAINFALL AMOUNTS.

ANZ630-631-050915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
408 AM EST TUE NOV 4 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-050915-
OUTER BANKS CURRITUCK-
408 AM EST TUE NOV 4 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS...INCLUDING RAINFALL AMOUNTS.

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 4:00 AM ESTHigh Surf AdvisoryAKQAccomack, Northampton, City of Virginia Beach25 days
Nov 4, 4:01 AM ESTFlood WatchAKQCity of Chesapeake, City of Virginia Beach17 hr
Nov 4, 3:27 PM ESTGale WarningAKQ38 hr

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.